Nevada, 2004

High Wind in Nevada, March 25, 2004

March 25, 2004 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 25, 3:05 AM PST, 10 hours 55 minutes earlier.

Area forecast discussion, Mar 25, 3:05 AM PST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
305 AM PST THU MAR 25 2004

.SHORT TERM...
SHORT WAVE NEAR 40N 140W WILL MOVE INTO NORTHERN CALIFORNIA LATER
TODAY.  VALLEY WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE
THROUGH THIS EVENING.  WILL ISSUE A WIND ADVISORY TODAY FOR AREAS
ALONG HIGHWAY 395 AND NORTHERN WASHOE COUNTY FOR GUSTS BETWEEN 40
AND 50 MPH.  FARTHER EAST OVER ZONES 1 AND 4...EXPECTING LOWER WIND
SPEEDS BUT WILL ISSUE A BLOWING DUST ADVISORY DUE TO THE RECENT DRY
CONDITIONS.

PRECIPITATION WILL MOVE INTO NORTHEAST CALIFORNIA AS EARLY AS LATE
THIS AFTERNOON.  SNOW LEVELS WILL START OUT AT AROUND 6500 FEET OVER
THE NORTH TO 8000 FEET OVER MONO COUNTY.  ONCE THE FRONT ARRIVES
TONIGHT SNOW LEVELS WILL DROP 2000-3000 FEET.  COULD SEE SOME MINOR
ACCUMULATIONS IN THE RENO AREA ABOVE 5000 FEET LATE TONIGHT.  IN THE
SIERRA...EXPECTING AROUND 1 INCH OF LIQUID ALONG THE CREST FROM
TAHOE NORTHWARD...WITH LESSER AMOUNTS AS YOU TRAVEL EAST AND SOUTH.
SNOW ACCUMULATIONS WILL REACH ADVISORY LEVELS OVER ZONE 71 AND THE
GREATER LAKE TAHOE AREA.  IN MONO COUNTY ACCUMULATIONS WILL BE
LIMITED TO AREAS ALONG AND WEST OF HIGHWAY 395.

TROUGH WILL TRACK EAST OF THE AREA ON FRIDAY.  COOL CONDITIONS WITH
SCATTERED SHOWERS AS THE COLD POOL PASSES OVERHEAD.  RIDGE BUILDS
BACK ON SATURDAY FOR DRY AND WARMER WEATHER.  BRONG
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
PROGRESSIVE PATTERN ON SUNDAY WITH A SHORT WAVE RIDGE OVER NV
PRODUCING SUNNY SKIES AND WARMING TEMPERATURES. THE RIDGE AXIS
SHIFTS EAST MONDAY AND TUESDAY AS THE NEXT PACIFIC TROUGH APPROACHES
THE WEST COAST. THIS TROUGH DOES SOME SERIOUS SPLITTING WITH THE
MAIN ENERGY TO THE NORTH IN OREGON AND WASHINGTON...AND A CUTOFF LOW
FORMING OFF THE CA COAST. THE GFS IS THE MOST PROGRESSIVE OF THE
MEDIUM RANGE MODELS WITH THIS TROUGH ALTHOUGH IT DOES FORM A CUTOFF
LOW NEAR THE CA COAST BY THURSDAY MORNING. THE CANADIAN AND UKMET
MODELS FORMS THE CUTOFF SOONER AND FARTHER WEST...THE ECMWF IS
PERHAPS 12 HOURS SLOWER ON MOVEMENT OF TROUGH. AMPLIFYING RIDGE
BETWEEN 150W AND 160W SUPPORT A SLOWER MOVEMENT AND THE CUTOFF
SOLUTION. WOULD LIKE TO FOLLOW A SLIGHTLY MODIFIED GFS SOLUTION
WHICH BRINGS SLIGHT CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO
NORTHEAST CA AND FAR NORTHWEST NV TUESDAY AFTERNOON THROUGH
WEDNESDAY. WILL REMOVE PRECIP FROM MONO AND MINERAL COUNTIES DURING
THIS TIME. TEMPERATURES REBOUND INTO UPPER 60S AND LOWER 70S WESTERN
NV VALLEYS WITH UPPER 50S OR LOWER 60S MOUNTAINS SUNDAY AND
MONDAY...THEN COOLING TUESDAY AND WEDNESDAY UNDER INFLUENCE OF
APPROACHING TROUGH. RC
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY TODAY ZONES 3 AND 5.
  ...LAKE WIND ADVISORY TODAY ZONES 2 AND 4.
  ...BLOWING DUST ADVISORY TODAY ZONES 1 AND 4.
  ...SNOW ADVISORY TONIGHT ZONE 2.
CA...WIND ADVISORY TODAY ZONES 70...71 AND 73.
  ...LAKE WIND ADVISORY TODAY ZONE 72.
  ...SNOW ADVISORY TONIGHT ZONES 71 AND 72.
&&
Hazardous weather outlook, Mar 25, 6:30 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST THU MAR 25 2004

CAZ070>073-NVZ001>005-261500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
630 AM PST THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC STORM BRINGING GUSTY WINDS AND SNOW TO THE HIGHER
ELEVATIONS WILL MOVE INTO THE AREA THIS AFTERNOON AND TONIGHT. REFER
TO THE WIND ADVISORY /WWUS75 KREV NPWREV/ AND SNOW ADVISORY /WWUS45
KREV WSWREV/ FOR THE LATEST ON THIS CHANGING WEATHER PATTERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
March 25, 2:00 PM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

59 knot (68 mph) wind gust reported at Galena Fire Station 12 miles SSW of Reno.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432183.